MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM DISPOSABLE DRILL; BIT, DRILL

STRYKER ENDOSCOPY-SAN JOSE ICONIX 2.3MM DISPOSABLE DRILL; BIT, DRILL
Catalog Number 3910-500-569
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that there was a potential of unintended material coming off of the device.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.The reported failure mode will be monitored for future reoccurrence.Alleged failure: black rubber on drill came off.Probable root cause: design: -poor material selection of drill, bushing and/or guide.-poor material finish on drill and/or guide.-stackup interference or excessive wobble between drill and guide process: -drill and/or guide manufactured out of specification.-hardening or polishing processes not performed to specification.Application: -excessive force used while drilling.Manufacture date is not known.H3 other text : 81.
 
Event or Problem Description

Brand Name
ICONIX 2.3MM DISPOSABLE DRILL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key11398586
Report Number0002936485-2021-00121
Device Sequence Number14292791
Product Code HTW
UDI-Device Identifier37613252450505
UDI-Public37613252450505
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-500-569
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1